Skip to main content
Functions on Adjacent Vertex Degrees of Trees with Given Degree Sequence
Central European Journal of Mathematics
  • Hua Wang, Georgia Southern University
Document Type
Publication Date

In this note we consider a discrete symmetric function f(x, y) where f(x; a) + f(y, b) ≥ f(y, a) + f(x, b) for any x ≥ y and a ≥ b, associated with the degrees of adjacent vertices in a tree. The extremal trees with respect to the corresponding graph invariant, defined as Σ uv∈E(T) f(deg(u), deg(v)), are characterized by the “greedy tree” and “alternating greedy tree”. This is achieved through simple generalizations of previously used ideas on similar questions. As special cases, the already known extremal structures of the Randić index follow as corollaries. The extremal structures for the relatively new sum-connectivity index and harmonic index also follow immediately, some of these extremal structures have not been identified in previous studies.


© 2014 Versita Warsaw. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License (BY-NC-ND 3.0).

This article was retrieved from Central European Journal of Mathematics.

Citation Information
Hua Wang. "Functions on Adjacent Vertex Degrees of Trees with Given Degree Sequence" Central European Journal of Mathematics Vol. 12 Iss. 11 (2014) p. 1656 - 1663 ISSN: 2391-5455
Available at: